Low cortisol level?

Hi all... I have RA and am on methotrexate.

I have been unwell for 15 weeks with stomach/IBS type symptoms. I have been seeing the doctor regularly and now have a referral for the gastrologist.

However, following a further blood test it has been found that I have a low cortisol level.

I now have to have another set of blood tests to check this further.

My question is, has anyone else had this issue? And is there a link with this to RA and auto immune disease?

3 Replies

oldestnewest
  • Hi Adelaide1,

    Sorry to hear you have been unwell for such a length of time with the IBS type symptoms. You don't say how long you have been on methotrexate (MTX) We do know that some of the more common side effects of MTX can be digestive problems. I was just wondering whether that has been explored. Certainly if it was felt that the MTX could be causing your symptoms you could be swapped on to the injectable form of MTX which bypasses the digestive system and in theory should then cause less of those problems.

    We are not medically trained on Helpline so I can't really comment on the low cortisol level, and it is not something I have come across before. Judging by the lack of replies so far, it looks like that is the case with others too.

    It may be worth giving your rheumatology nurse a call to discuss further or have a word with your GP when you review the blood tests you are about to have.

    With best wishes

    Sally

    (NRAS Helpline)

  • Hi Adelaide 1

    I was on MTX tablets and developed your IBS symptoms and after a rather prolonged debate with my Rhuematoligist. I was put on MTX injections

    and have never looked back all my stomach problems gradually disappeared.

    And the injection dose is smaller than the dose when you take tablets as none of the medication is lost in the bowel , when I was on tablets I took 22.5 mgs,

    On injections I now only take 15 mgs with far better results and none of the nasty side effects. I only plucked up courage to ask for injections by attending an NRAS meeting and talking to another person who was on the injections and said how easy it all was to change over.

    Hope you feeling well soon

    Regards Graham 7

  • Hi i have ra they think! Am being treated but have so many other symptoms not so sure, anyway when I was playing poker I got an adrenaline rush that was so painful around my kidneys so google doctor sent me too addisons website which is auto immune and one of symptoms was low cortisol I havnt broached with my doc as we are working on lupes at the moment lol anyway remember this is only internet info that im passin on. Good luck

You may also like...